Jianfeng Lu

Jianfeng Lu
  • Associate Professor of Mathematics
External address: 242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Internal office address: Mathematics Department, Duke University, Box 90320, Durham, NC 27708
Phone: (919) 660-2875

Research Areas and Keywords

Analysis
electronic structure models, calculus of variations, semiclassical analysis
Computational Mathematics
electronic structure models, multiscale modeling and simulations, numerical analysis, rare events simulation, computational physics, time-frequency analysis, fast algorithms, stochastic numerical methods, kinetic equations, nonlinear Schrodinger equations, quantum chemistry, computational statistical mechanics, optimization, high frequency wave propagation
Mathematical Physics
electronic structure models, quantum chemistry, kinetic theory, quantum information
PDE & Dynamical Systems
multiscale modeling and simulations, numerical analysis, calculus of variations, kinetic equations, Schroedinger equations
Physical Modeling
electronic structure models, multiscale modeling and simulations, rare events simulation, computational physics, kinetic equations, nonlinear Schroedinger equations, quantum chemistry, computational statistical mechanics
Probability
rare events simulation, computational statistical mechanics, stochastic numerical methods
Signals, Images & Data
time-frequency analysis, fast algorithms, optimization, applied harmonic analysis

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Education & Training
  • Ph.D., Princeton University 2009

Li, XH, and Lu, J. "Quasi-nonlocal Coupling of Nonlocal Diffusions." SIAM Journal on Numerical Analysis 55.5 (January 2017): 2394-2415. Full Text Open Access Copy

Gao, Y, Liu, J-G, and Lu, J. "Weak Solution of a Continuum Model For Vicinal Surface in The Attachment-Detachment-Limited Regime." SIAM Journal on Mathematical Analysis 49.3 (January 2017): 1705-1731. Full Text Open Access Copy

Mendl, CB, Lu, J, and Lukkarinen, J. "Thermalization of oscillator chains with onsite anharmonicity and comparison with kinetic theory." Physical review. E 94.6-1 (December 2, 2016): 062104-. Full Text Open Access Copy

Li, Q, Lu, J, and Sun, W. "Half-space kinetic equations with general boundary conditions." Mathematics of Computation 86.305 (October 12, 2016): 1269-1301. Full Text Open Access Copy

Yu, T-Q, Lu, J, Abrams, CF, and Vanden-Eijnden, E. "Multiscale implementation of infinite-swap replica exchange molecular dynamics." Proceedings of the National Academy of Sciences of the United States of America 113.42 (October 3, 2016): 11744-11749. (Review) Full Text

Li, X, and Lu, J. "Traction boundary conditions for molecular static simulations." Computer Methods in Applied Mechanics and Engineering 308 (August 2016): 310-329. Full Text Open Access Copy

Lin, L, and Lu, J. "Decay estimates of discretized Green’s functions for Schrödinger type operators." Science China Mathematics 59.8 (August 2016): 1561-1578. Full Text Open Access Copy

Lai, R, and Lu, J. "Localized density matrix minimization and linear-scaling algorithms." Journal of Computational Physics 315 (June 2016): 194-210. Full Text Open Access Copy

Lu, J, and Ying, L. "Sparsifying preconditioner for soliton calculations." Journal of Computational Physics 315 (June 2016): 458-466. Full Text Open Access Copy

Pages